MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP3020X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure a euphora rx ptca balloon catheter was used to treat a non tortuous, non calcified lesion exhibiting 85% stenosis located in the distal right coronary artery (rca).The device was inspected with no issues noted.Negative prep was performed without issues.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered and excessive force was not used during delivery.It was reported that inflation difficulties were encountered.The balloon was inflated to 8 atms for 30 seconds and the balloon failed to fully inflate following the first inflation.It was also reported that deflation issues were also encountered with the partially inflated balloon being unable to deflate upon negative pressure being applied.The balloon was removed from the lesion site partially inflated and removed from patient intact through a medtronic guide catheter.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the guidewire was loaded in the device, it was not possible to remove the guidewire.The distal tip and the balloon material appeared to have folded in on itself.The distal shaft material was stretched resulting in the balloon not positioned correctly over the marker bands.The proximal balloon bond was stretched.The distal shaft was stretched.The exchange joint was torn.The transition shaft was stretched, torn and kinked.It was not possible to perform inflation and deflation testing due to the condition of the returned device.There was no other damage evident to the remainder of the device.An image provided shows a balloon positioned in a vessel.The balloon appears to have been partially inflated.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath and packaging stylette.The balloon was not moved or repositioned in the lesion while inflated.Removal difficulties were reported.The balloon would not deflate after 10 seconds.The balloon would not pull through the 6fr.Launcher guide catheter.The balloon, the.014 wire and the guide catheter were removed as one unit out of the patient.50% contrast / 50% saline was used.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9646023
Report Number9612164-2020-00470
Device Sequence Number2767888
Product Code LOX
UDI-Device Identifier00643169560161
UDI-Public00643169560161
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Model NumberEUP3020X
Device Catalogue NumberEUP3020X
Device Lot Number218537232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer02/03/2020
04/01/2020
04/14/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/25/2020
04/08/2020
04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR